Alert archive / Maryland / Winter Storm Warnings in 2021
Winter Storm Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this winter storm warning at Feb 3, 2021, 3:01 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 3:01 AM EST (08:01 UTC)
- Expired
- Feb 3, 2021, 7:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
029 WWUS41 KLWX 030801 WSWLWX URGENT - WINTER WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 301 AM EST Wed Feb 3 2021 MDZ001-031200- /O.UPG.KLWX.WW.Y.0006.000000T0000Z-210203T1000Z/ /O.NEW.KLWX.WS.W.0003.210203T0801Z-210203T1200Z/ Garrett- 301 AM EST Wed Feb 3 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Garrett County. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Visibility may be reduced to one half mile or less. Snowfall rates of up to 1 inch per hour are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. When venturing outside, watch your first few steps taken on steps, sidewalks, and driveways, which could be icy and slippery, increasing your risk of a fall and injury. && $$ MDZ501-WVZ503-031200- /O.EXB.KLWX.WW.Y.0006.000000T0000Z-210203T1200Z/ Extreme Western Allegany-Western Mineral- 301 AM EST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 45 mph. * WHERE...In Maryland, Extreme Western Allegany County. In West Virginia, Western Mineral County. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. When venturing outside, watch your first few steps taken on steps, sidewalks, and driveways, which could be icy and slippery, increasing your risk of a fall and injury. && $$ WVZ501-505-031200- /O.EXT.KLWX.WW.Y.0006.000000T0000Z-210203T1200Z/ Western Grant-Western Pendleton- 301 AM EST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 45 mph. * WHERE...Western Grant and Western Pendleton Counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. When venturing outside, watch your first few steps taken on steps, sidewalks, and driveways, which could be icy and slippery, increasing your risk of a fall and injury. && $$ DHOF
1 follow-up statement
477 WWUS41 KLWX 031150 WSWLWX URGENT - WINTER WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 650 AM EST Wed Feb 3 2021 MDZ001-031300- /O.EXP.KLWX.WS.W.0003.000000T0000Z-210203T1200Z/ Garrett- 650 AM EST Wed Feb 3 2021 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING... Snow showers have decreased in strength and coverage. A few lingering snow showers or flurries are possible during the morning. $$ MDZ501-WVZ501-503-505-031300- /O.EXP.KLWX.WW.Y.0006.000000T0000Z-210203T1200Z/ Extreme Western Allegany-Western Grant-Western Mineral- Western Pendleton- 650 AM EST Wed Feb 3 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Snow showers have decreased in strength and coverage. A few lingering snow showers or flurries are possible during the morning. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 8:50 PM EST, 6 hours 11 minutes earlier.
Area forecast discussion, Feb 2, 8:50 PM EST, 6 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Baltimore MD/Washington DC 850 PM EST Tue Feb 2 2021 .SYNOPSIS... High pressure will gradually build from the Ohio River Valley to over the Middle Atlantic through Thursday, followed by a cold front Thursday night into Friday. Another area of low pressure may move up the coast during the second half of the weekend, followed by Arctic high pressure early next week. && .NEAR TERM /THROUGH WEDNESDAY/... Low pressure is finally pulling away from the region this evening with NW winds well established now. Dry air advection has been underway since this afternoon with sfc dewpoints having dropped 5F degs with significant dewpoint depressions presently. Radar returns over northern MD are likely just flurries and not doing anything in terms of accumulation. Otherwise, blustery overnight with wind chills in the teens and twenties. Clearing tomorrow and blustery with wind gusts to 35 mph. At this time, don't foresee any wind headlines outside of the Appalachians. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... High pressure will continue slowly pushing eastward into the region Wednesday night, but the gradient stays up, so likely not enough decoupling for a significant radiational night. However, it likely ends up colder than tonight with lows dropping further into the 20s, particularly in rural areas where snow is significant. Winds finally relax substantially on Thursday, with speeds mainly 5-10 mph. In addition, more sunshine and warm advection aloft likely brings highs into the low 40s. Definitely the best day weather- wise this week. Next system moves in from the west on Thursday night. Depending on any radiational cooling ahead of the system, we could have some ice or snow which develops on the leading edge of the rain as it pushes east into the region overnight. Could need some winter weather advisories especially NW of I-95, but a lot of uncertainty. Either way, lows likely in the 30s, perhaps some upper 20s in the cold spots where icing is more likely. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As a low pressure system advances northeast into Canada from the Upper Peninsula of Michigan, a cold front will move through our local region by Friday afternoon. Showers are likely ahead of the front Friday morning, with a wintry mix possible across the northwest parts of our CWA as indicated on the Day 4 Winter Storm Threat. A wintry mix can linger into the afternoon Friday (mainly in areas with a thicker snow pack or across the higher terrain of the Allegheny Front). A period of uplope snow is possible Friday night into Saturday across the higher terrain of the western Allegheny Front. Low pressure then forms near the base of a broad trough in the vicinity of the northern Gulf of Mexico Saturday afternoon. Where the storm goes from there remains questionable. Subtropical riding over the Greater Antilles and blocking near Greenland may prevent a harmless out-to-sea track, with a track up the eastern seaboard possible. Model guidance supports some form of precipitation associated with a low pressure system becoming increasingly likely Sunday. Though, considerable spread is still present as expected this far out. The precipitation potential, type, and amounts will be dependent on the track and strength of low pressure. There has been an overall increase in ensemble member support (especially the ECMWF ensembles) over the past several runs of wintry weather potential especially over the northwest parts of the CWA Sunday/Sunday night. Attention then turns to the outbreak of Arctic air that will sweep across the eastern half of the country early next week. Ensemble guidance supports the coldest 850 mb temperatures (-15 to -20 C) in quite a few years. Dangerously cold wind chill temperatures would be likely if this scenario plays out. The comnbination of a couple days of subfreezing temperatures along with water temperatures near the climatological minimum could result in ice formation especially on smaller rivers. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... Brisk NW winds will be main concern thru Wednesday evening. Winds likely relax Thursday with continued VFR under high pressure, then conditions start deteriorating again as rain/possibly mixed precip moves in later at night. A surface low passing off to the northwest will bring the possibility of subVFR conditions along with winds out of the south on Friday. VFR conditions should return Saturday into Sunday with winds becoming light and variable. && .MARINE... Storm system continuing to slowly head away will keep pressure gradient up through Wednesday, with continued Small Craft Advisories. Looks relatively uniform for gusts in the 20-30 knot range, but could see some low-end gales in the middle bay tonight. Winds should relax slowly Wednesday night and Thursday morning as high pressure builds overhead, with sub-SCA winds by Thursday afternoon and Thursday evening. However, they come back again late Thursday night ahead of the next cold front approaching from the west. A surface low moving to the northwest will bring Small Craft Advisory conditions Friday into early Saturday. SubSCA conditions are expected at this time Saturday into Sunday but a potential coastal low may bring another chance for SCA conditions Sunday afternoon into Monday. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...Small Craft Advisory until 6 PM EST Wednesday for ANZ530>543. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...RCM LONG TERM...JMG AVIATION...LFR/JMG MARINE...LFR/JMG
Hazardous weather outlook, Feb 2, 11:17 PM EST, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1117 PM EST Tue Feb 2 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-040430- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1117 PM EST Tue Feb 2 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight A Gale Warning is in effect for all the waters tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Warning is in effect for all the waters until 6 PM EST Wednesday. There is a slight winter storm threat for Sunday and Sunday night. If the threat materializes, it may cause travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-040430- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1117 PM EST Tue Feb 2 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight A Wind Advisory is in effect for the Shenandoah National Park and Skyline Drive tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Wind Advisory is in effect for the Shenandoah National Park and Skyline Drive until 1 PM EST Wednesday. There is a slight winter storm threat for Sunday and Sunday night. If the threat materializes, it may cause travel disruptions. Dangerously low wind chills are possible Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures. MDZ001-501-502-VAZ503-504-WVZ501>506-040430- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1117 PM EST Tue Feb 2 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight A Winter Weather Advisory is in effect until 5 AM for Garrett, western Grant, and western Pendleton Counties. A Wind Advisory is in effect for Western Grant, Western Highland, and Western Pendleton Counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Wind Advisory is in effect for Western Grant, Western Highland, and Western Pendleton Counties until 1 PM EST Wednesday. Wind Chill Advisories may be needed along and west of the Allegheny Front Friday night. There is a slight winter storm threat for Sunday and Sunday night. If the threat materializes, it may cause travel disruptions. Dangerously low wind chills are likely Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures.
In the hours before
Local storm report, Feb 2, 9:40 PM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
940 PM EST TUE FEB 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM SNOW 5 W GRANTSVILLE 39.69N 79.25W
02/02/2021 E0.8 INCH GARRETT MD DEPT OF HIGHWAYS
&&
EVENT NUMBER LWX2101484
DHLocal storm report, Feb 2, 10:08 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 PM EST TUE FEB 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 1 NNW ARLINGTON 39.35N 76.69W
02/02/2021 M5.5 INCH BALTIMORE CITY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2101487
DHLocal storm report, Feb 2, 11:35 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1135 PM EST TUE FEB 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM SNOW 5 W GRANTSVILLE 39.69N 79.25W
02/02/2021 M2.5 INCH GARRETT MD DEPT OF HIGHWAYS
&&
EVENT NUMBER LWX2101488
DHLocal storm report, Feb 2, 11:36 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1136 PM EST TUE FEB 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM SNOW 1 NNW FOREST HILL 39.60N 76.39W
02/02/2021 M8.7 INCH HARFORD MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2101489
DHLocal storm report, Feb 2, 11:37 PM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1137 PM EST TUE FEB 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 2 WSW GERMANTOWN 39.17N 77.29W
02/02/2021 M5.5 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2101490
DHLocal storm report, Feb 3, 2:57 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 AM EST WED FEB 03 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM SNOW 5 W GRANTSVILLE 39.69N 79.25W
02/03/2021 M5.0 INCH GARRETT MD DEPT OF HIGHWAYS
&&
EVENT NUMBER LWX2101491
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:16 PM EST | Winter Weather Advisory | LWX | Allegany | 8 hr |
Nearby
Winter Storm Warnings in Maryland, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.